Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

July 19, 2016Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 19, 2016, 5:01 PM CDT for Franklin County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 5:01 PM CDT (22:01 UTC)
Expired
Jul 19, 2016, 5:30 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS84 KTSA 192201
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUL 19 2016
 
ARZ020-029-192230-
SEBASTIAN AR-FRANKLIN AR-
501 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTH AT 20 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHARLESTON...                     LAVACA...
BRANCH...                         FORT CHAFFEE...
URSULA...                         VESTA...

LAT...LON 3523 9402 3522 9403 3521 9406 3538 9420
      3539 9419 3538 9417 3538 9414 3541 9414
      3543 9416 3545 9415 3544 9408 3546 9403
      3547 9404 3548 9396 3523 9394
TIME...MOT...LOC 2201Z 163DEG 16KT 3529 9402 

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:07 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 19, 3:07 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT TUE JUL 19 2016

.DISCUSSION...
Hot and humid weather will continue for several more days, typical
for last half of July as we endure the climatologically hottest
weeks of the year. Heat index values again reaching advisory
levels through mush of eastern OK and west central AR, albeit for
a short time as dew points mix out slightly in the afternoon.
Conditions Wednesday expected to be similar and will extend
advisory for another day. Recent rainfall should continue to
exhibit less influence later in the week with dew points trending
down and actual temps trending up. Net result will be heat index
values likely falling just short of advisory levels late in the
week, but hot nevertheless.

Isolated showers and storms have developed this afternoon, most of
which will die off quickly by 00z. Will include pre-first period
in forecast with no POP after 00z. Similar chances possible Wed
afternoon. Upper ridge may break down just enough to allow for
limited relief from the heat next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  97  78  99 /  10  10   0  10
FSM   77  97  77  99 /  10  10   0  10
MLC   75  96  76  98 /  10  10  10  10
BVO   72  96  74  97 /  10  10   0  10
FYV   71  91  73  94 /  10  10  10  10
BYV   72  92  74  94 /  10  10  10  10
MKO   76  96  75  97 /  10  10   0  10
MIO   74  96  76  97 /  10  10   0  10
F10   75  97  76  97 /  10  10   0  10
HHW   76  96  76  99 /  10  10   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>067-
     070>076.

     Heat Advisory from noon to 11 PM CDT Wednesday for OKZ054>062-
     064>067-070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from noon to 11 PM CDT Wednesday for ARZ019-020-
     029.

&&

SHORT TERM...30
LONG TERM....14
Hazardous weather outlook, Jul 19, 4:25 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT TUE JUL 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
425 PM CDT TUE JUL 19 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

ISOLATED TO WIDELY SCATTERED STORMS THIS AFTERNOON WILL HAVE A LOW
CHANCE OF PRODUCING A SEVERE DOWNBURST. OTHERWISE...DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH
THE SLOW MOVING STORMS.

HEAT INDICES IN THE 100 TO 107 DEGREE RANGE ARE OCCURRING ACROSS
PORTIONS OF EASTERN OKLAHOMA THAT HAVE NOT BEEN AFFECTED BY STORM
OUTFLOW. THESE DANGEROUS HEAT INDICES SHOULD IMPROVE BY SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THRU SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

THE DANGEROUS HEAT AND HUMIDITY WILL PERSIST THROUGH THE REST OF
THE WEEK AND INTO THE WEEKEND...AS A RIDGE OF HIGH PRESSURE BUILDS
OVERHEAD. AFTERNOON HEAT INDICES WILL GENERALLY BE IN THE 105 TO
110 RANGE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED THROUGH
THIS WEEKEND.

THE RIDGE ALOFT IS EXPECTED TO SLIDE WEST OF THE REGION BY EARLY
NEXT WEEK...AND WILL ALLOW A FRONTAL BOUNDARY TO BRING THE
POTENTIAL FOR STORMS BY MONDAY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jul 19, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUL 19 2016

ARZ020-029-192230-
SEBASTIAN AR-FRANKLIN AR-
501 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTH AT 20 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHARLESTON...                     LAVACA...
BRANCH...                         FORT CHAFFEE...
URSULA...                         VESTA...

LAT...LON 3523 9402 3522 9403 3521 9406 3538 9420
      3539 9419 3538 9417 3538 9414 3541 9414
      3543 9416 3545 9415 3544 9408 3546 9403
      3547 9404 3548 9396 3523 9394
TIME...MOT...LOC 2201Z 163DEG 16KT 3529 9402

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:48 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more29 hr
Jul 19, 6:45 PM CDTSpecial Weather StatementTSASequoyah30 min
Jul 19, 3:51 PM CDTAreal Flood AdvisoryTSASebastian3 hr
Jul 19, 5:16 PM CDTSpecial Weather StatementTSASebastian29 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.